MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Seroma (2069); Obstruction/Occlusion (2422)
Date of Event 03/16/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about few days post implant of sepramesh ip, patient was diagnosed with obstruction, seroma thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list seroma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Note the, manufacturing date (15-dec-2010) is considered to be a best estimate.This emdr represents the sepramesh ip (device #2).An additional supplemental emdr was submitted to represent the sepramesh ip (device #1).Note:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with incisional hernia, seroma thereby underwent laparoscopic repair with the implant of sepramesh ip (device #1 & #2) on.Per operative notes, ¿at lower anterior abdominal wall, there was a piece of polypropylene mesh as an inlay to the medial border of the right rectus muscle down about halfway between the patient's umbilicus and pubis.A largest defect lateral to the strip of polypropylene mesh had inflammatory adhesions, thick hernia sac were taken down.A piece of sepramesh ip (device #1) was placed intra-abdominally and the inferior border of the mesh was fixed to cooper ligament and the pubic tubercle using tackers.The medial border of the mesh was fixed to the lateral border of the right rectus.Superiorly, the mesh was fixed with fascial fixation sutures just above the left anterior superior iliac spine.The umbilical hernia was repaired using a piece of sepramesh ip (device #2) and secured with tacks.The seroma was drained.¿ (note: the mesh previously placed was unknown.) (b)(6) 2011- patient was diagnosed with small bowel obstruction thereby underwent removal of sepramesh ip (device #2) and implant of sepramesh ip (device #3).Per operative notes, ¿in umbilicus, hernia sac was identified, and seroma was encountered in space above the sepramesh ip (device #2).The old umbilical mesh (device #2) and sutures were removed.On right side, hernia defect was incarcerated with knuckle of bowel.The mesh (device #1) had separated a bit from the rectus muscle.Because of this, a loop of bowel had snucked through the hernia and obstructed.Eviscerated the small bowel and adhesive band was lysed.A piece of sepramesh ip (device #3) was cut it into a roughly trapezoidal shape and placed underlay to the fascial defect and anchored with sutures.The inferior border of the new mesh (device #3) to the superior border of the old mesh.The seroma was drained." attorney alleges that the patient had adhesions, bowel obstruction, seroma, pain and suffering.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21455889
Report Number1213643-2025-090106
Device Sequence Number7763976
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816(17)121228(10)HUUL0125
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2012
Device Catalogue Number5959480
Device Lot NumberHUUL0125
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale